Answer
babybear04
Question about skincare routine
(0) Hearts

Okay, so here's the deal.  I've suffered from these tiny, white-head like bumps all over my chin and cheeks for years now.  I've tried literally everything, and nothing--i mean nothing--has worked!  I've been to several dermatologists who have yet to inspire hope and get me on the right track.  However, a few weeks ago I went to an amazing derm (there happened to be a tornado during our appointment, rushing us down to the basement and forcing us to finish our appointment in the hall way--but still a great appointment) who really gave me a lot of advice and encouragement and told me "don't lose hope--we'll get to the bottom of this!"

 

Anyway, she instructed me to do a few things.  First off, get a simple, 2% salcylic acid cleanser such as neutragena's Acne cleanser (the orange gel stuff) and use it with my clarisonic morning and night.  Next, she perscribed me Ziana (well, she gave me samples of Ziana and Tazorac and told me to test them out using the sides of my face to see which gave me less irritation--ziana on one side, tazorac on the other. Ended up going with Ziana because the Tazorac severly dried my skin and made it feel raw after only two uses!)  Anywhoo, back to the point.  So, I use a pea-sized amount of Ziana once a day.  She also perscribed me Ery 2% pads that say use twice a day.  Lastly, she perscribed me Doxycycline antibiotics to take while doing all of this.

 

Now here's the kicker:  She told me NOT to use a moisturizer during all of this which completely blew my mind.  I told her that without a doubt, my skin isn't going to like this and I HAVE to use a moisturizer.  She said if I had to, to use something basic and that is oil-free.  So I went to the drugstore and stuck with a trusted brand--olay--and got a simple moisturizer.

 

Now my question is...I obviously don't want to use all three medications--the salacylic cleanser, the ziana, and the ery pads--at the same time in fear that my skin is going to absolutely fry.  So what schedule can you guys recommend?  Like should I alternate cleansing with something that harsh, and alternate days between the ziana and the ery pads? Use one in the morning and one at night?  Use a simple gentle cleanser in the mornings instead of the harsher stuff?  I am just very hesitant to use all of these at the same time and want to kind of split them up without messing up the effectiveness of them all. BLAH!

 

Sorry this is so confusing and long, but I hope anyone can give me some suggestions as to how to use all of these presecriptions effectively!

 

PLEASE and THANKYOU!

 

Baby Bear

Advanced
You must be signed in to add attachments
Answers: 3
missconduct
Answered
(0) Hearts

Hello Baby Bear!

 

As great as going to the dermatologist is, hoping that they will fix your problems, it can just cause more confusion!  I feel your pain when it comes to being worried that you'll make things worse after given prescriptions.  I was told the same thing in regards to moisturizer when using treatment products.  My dermatologist started that moisturizer can cancel out the benefits of the spot treatments, especially if it has salicylic acid in it.  If memory serves,  Neutrogena has an "All Natural" line with a moisturizer that may suit your needs. 

 

In regards to alternating products, what did the dermatologist recommend in regards to application.  Usually,  she'll say to use one at night, the other in the morning.   Obviously, the Ery pads are to be used morning, and night.   I would use the Ziana just at night.  As BeautyTester mentioned, you may have some sun sensitivity.  Did the dermatologist recommend using an SPF? Ultimately,  I would use the products as prescribed even if that means using your standard salicylic face wash, Ery, Ziana, and your store bought moisturizer twice a day.  If you feel as though it's really drying to your skin and you can't take it,  then I would use the Ziana just at night.   But like always, you can call the office and relay the question to the dermatologist.  They know these products very well, and can tell you how to use them that will not dry out your skin too much, but also remain effective.   Usually with any new skin care routine, it'll get worse before it gets better and prescriptions will dry out your skin some what.  

 

Good luck, and I hope you find an application ritual that works for you! 

 

ChicDabbler
Answered
(0) Hearts

oh wow...do you have super duper oily skin? because that does sounds very severe. I would suggest doing all these 1x per day at night, because strong medications can cause sun sensitivity and worsen your skin sometimes (I have combination skin and I just wash/wipe with damp towel in the morning then a lightweight SPF moisturizer). If your skin is not clearing up or still feel oily, then try using cleanser in the morning, and add the rest if your skin is up to it.

 

I don't know if your skin is sensitive but what I like to do is to ease into a regimen one product at a time so you can distinguish between the effect of each product and tweak accordingly. Try the cleanser, then Ziana, then the pad. Give it a 2-3 days at least before making another change to let the product take its effect. If after you slowly eased into the regimen it's effective on your skin, then listen to your derm and ditch the moisturizer. =X

 

I'm actually not a big fan of Olay cuz their products always feel greasy on me, but it might be different for you. Neutrogena, L'oreal and Clinique are other brands that make good moisturizers, not sure about oil free, but more options.

beautylovingirl
Answered
[ Edited ]
(0) Hearts

Obviously your confused with that many things going on. The best thing I think that you can do is wash your face morning and night, do not go to bed with your makeup on no matter what. Doxycycline is used for treating bacterial infections, like urinary tract, pneumonia and others. Your skin is going to change from that alone. Then with all the other prescriptions you are I bet your face is probably a mess. If I was you I would not put the olay or what ever it is on top of your already irritated skin. There are many professional products that you can get, and there are websites besides sephora where you can get those products. Skinstore dotcom has live esthesticians that you can do a live chat with that can answer any questions you have. I hope this helps you and good luck!

Question Stats
  • 3 answers
  • 610 views
  • 0 hearts
  • 4 in conversation
    • missconduct
    • ChicDabbler
    • babybear04
    • beautylovingirl